Kansas, 2001Tornado in Kansas, May 19, 2001
May 19, 2001 · NWS DDC · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 19, 2:10 AM CST, 9 hours 7 minutes earlier.
Area forecast discussion, May 19, 2:10 AM CST, 9 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
310 AM CDT SAT MAY 19 2001
UPPER WAVE OVER NORTHWESTERN MEXICO THIS MORNING PER THE WATER VAPOR
LOOP MOVING TOWARD THE CWA. WITH LOW-LEVEL MOISTURE ALSO ON THE
INCREASE AND THE RESIDUAL FRONTAL BOUNDARY TO OUR SOUTH MOVING NORTH
AS A WARM FRONT, STAGE SEEMS TO BE SETTING UP FOR AN INCREASE IN
THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT. AT THIS POINT, SEE
LITTLE REASON TO DISAGREE WITH NOT ONLY ONGOING FORECAST BUT ALSO
WITH THE LATEST NUMERICAL GUIDANCE. UPSHOT IS THAT I WILL MAKE
RELATIVELY FEW CHANGES TO THE FORECAST. GIVEN ANTICIPATED MOIST
ATMOSPHERE EXPECTED THROUGH SUNDAY MORNING, WILL CONTINUE THE
MENTION OF HEAVY RAINFALL POSSIBLE FOR SATURDAY NIGHT.
FOR SUNDAY, WITH GREATEST LOW-LEVEL MOISTURE OVER THE CENTRAL AND
EASTERN CWA, AND FRONTAL CONVERGENCE A PLAYER DURING THE AFTERNOON,
WILL PLAN TO GRADIENT POPS FROM LOW TO HIGH WEST TO EAST. BIGGEST
CHALLENGE THIS CYCLE CENTERS AROUND TEMPS FOR SUNDAY. WITH UPPER
WAVE JUST OFF TO OUR EAST DURING THE AFTERNOON, THE WESTERN CWA
WINDS SHOULD BECOME MORE SOUTHWEST WITH TIME. FURTHER, WITH AMPLE
INSOLATION EXPECTED OVER THE WESTERN CWA WILL PLAN TO LEAVE THE MID
80S FORECAST ALONE THIS AREA.
EXTENDED DISCUSSION...
LATEST AVN RUN CONTINUES TO SUPPORT A SIGNIFICANT COLD FRONT LATER
SUNDAY. ORIGIN IS PARTLY SIBERIAN, ALTHOUGH MODIFIED, AND SEE NO
REASON WHY TEMPS WOULD BE WARMER THAN THE 50S ON MONDAY. THUS, WILL
LOWER MAX TEMPS THEN. GOING FCST HAS UPPER 30S TO MID 40S MONDAY
NIGHT WITH MID 60S TO MID 70S FOR TUESDAY. DAY SHIFT MAY WANT TO
LOOK AT THIS CAREFULLY AS TEMPS MAY BE A CAT OR TWO LOWER THAN
CURRENTLY FORECAST. OTHER THAN THE CHANGE FOR MONDAY, WILL LEAVE
THE REMAINDER AS IS.
PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE
CONTAINED WITHIN THE DODGE CITY ZONE FORECAST.
DDC 078/060 081/047 056 6+6
GCK 079/059 081/046 055 6+6
EHA 079/059 086/044 058 593
LBL 079/061 082/049 059 6+6
HYS 078/063 079/043 053 4+7
P28 081/064 080/050 059 4+8
.DDC...NONE.
MCCAMMON/HUTTON
In the hours before
Special weather statement, May 19, 11:16 AM CST, 1 minute before
KSZ064-078-191815-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1216 PM CDT SAT MAY 19 2001
...FUNNEL CLOUDS WILL BE POSSIBLE OVER SOUTHERN HODGEMAN COUNTY...
A WEAK THUNDERSTORM WAS OCCURRING ALONG THE FORD AND HODGEMAN COUNTY
LINE. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING A FEW FUNNEL
CLOUDS FROM THE TIME IT DEVELOPED NORTHWEST OF DODGE CITY. THE
FUNNEL CLOUDS HAVE BEEN FORMING AND DISSIPATING WITHOUT TOUCHING THE
GROUND. THE NATIONAL WEATHER SERVICE IN DODGE CITY IS CONTINUING TO
MONITOR THE STORM FOR INTENSIFICATION AND WILL ISSUE WARNINGS IF
NECESSARY.
FOR ADDITIONAL INFORMATION YOU CAN CHECK OUT OUR WEBSITE AT:
http://www.crh.noaa.gov/dsdc/
GERARD
Tornado, Ford
- When
- May 19, 11:17 AM CST to 11:19 AM CST
- Where
- Ford County, 5 mi NW of Dodge City
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.800, -100.083
Brief tornado lasted two minutes. Funnel was present for 5 minutes.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Georgia, May 19, 20018 injured · $575,000 · 4 events
- Flash Flooding and Hail in Virginia, May 19 to 20, 2001$80,000 · 1.75 in hail · 15 events
- Tornado and Flash Flood in Oklahoma, May 19, 2001$71,000 · F0 · 17 events
- Hail and Lightning Strike in Texas, May 19, 2001$50,000 · 2.75 in hail · 11 events
- Hail and Damaging Winds in Georgia, May 19 to 22, 2001$29,000 · 1.75 in hail · 15 events
- Damaging Wind in Nebraska, May 19, 2001$50,000 · 60 kt wind · 1 event
- High Wind in Montana, May 19, 20014 injured · $7,000 · 52 kt wind · 1 event
- Damaging Wind and Lightning Strike in Texas, May 19, 2001$40,000 · 2 events
- Flash Flood in Alabama, May 19 to 20, 2001$25,000 · 1 event
- Tornado and Flash Flooding in Texas, May 19, 2001$15,000 · F0 · 9 events
- High Wind in Washington, May 19, 2001$20,000 · 1 event
- Hail and Damaging Winds in Texas, May 19 to 20, 20011.5 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247070.